MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD MINI-BAL SAMPLING CATHETER 16 F; VAP AIRWAY DIAGNOSTICS BAL-CATH

AVANOS MEDICAL INC. BALLARD MINI-BAL SAMPLING CATHETER 16 F; VAP AIRWAY DIAGNOSTICS BAL-CATH
Model Number 142
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Bradycardia (1751); Foreign Body In Patient (2687)
Date of Event 08/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record is in-progress.The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 21 sep 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the patient was undergoing a mini bal [alveolar lavage] procedure on the right lung when the patient's heart rate dropped and ventilator volumes would not return to preprocedural volumes.Et [endotracheal] tube had to be removed from patient's airway.At that time the csc [closed suction catheter] tip was determined to be missing.It was later located and removed.According to the user facility, "followed procedure guidelines, 100% fio2 [oxygen concentration] sxn [suction] prior, turn suction pressure down to 60.Advanced mini bal catheter inside pt [patient] ett [endotracheal tube], till numbers matched.Advancing inner catheter with inspiration.During instillation 30ml of saline was advanced to r [right] side, turned stopcock with no returned sputum, extra pressure noted.Pt started to brady to 51.Volumes on ventilator not returning.Immediately withdrew ett, allowing pt to recover.During this time with catheter withdrawn noted tip of catheter missing.Found missing catheter tip pulled back into catheter." additional information received 02-sep-2021 indicated the mini bal procedure was performed for bronchial sampling.No interventions were needed; the patient had sampling done during bedside tracheotomy.The patient was already intubated at the time of the incident.There were no sequelae from this incident.The csc was in place "briefly, within minutes" when the incident occurred and it had not been altered prior to the reported incident occurring.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30111533, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The returned product was evaluated and no issues were observed on device.The root cause could not be determined since the reported failure was not reproduced in lab during sample evaluation.All information reasonably known as of 27-oct-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
All information reasonably known as of 13-jan-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
BALLARD MINI-BAL SAMPLING CATHETER 16 F
Common Device Name
VAP AIRWAY DIAGNOSTICS BAL-CATH
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key12509684
Report Number8030647-2021-00039
Device Sequence Number19655550
Product Code OYI
UDI-Device Identifier00609038111391
UDI-Public00609038111391
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2024
Device Model Number142
Device Catalogue NumberN/A
Device Lot Number30111533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer10/01/2021
12/20/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date10/29/2021
01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient SexMale
Patient Weight62 KG